Ok, you are probably wondering...why this picture??? I will explain in a minute. First things first. My IGF-1 results since the beginning of 2009:
March 10th, 2009- 307 ug/l
March 30th, 2009- 254 ug/l
As you can read, my levels are better since I started receiving my Sando every 3 weeks and I do feel better since the new treatment plan which began in January 2009.
On another note, I have not been feeling well for quite some time with the following symptoms: extreme fatigue in late afternoon, swelling of both legs/feet, extreme redness on my face; arms and knees, blurred vision, difficulties concentrating and shortness of breath. All of the above started about 3 months ago. Boy, did it ever effect my work. I visited my Endo in Montreal thinking it was Acro related and was told it was probably nothing... Here we go again. Well, I also visited my family doctor "often" with the abovementioned symptoms and finally, he told me to show up at his office as soon as the symptoms appeared. Well, the next couple of days I was right back in his office. He looked me over and explained that he was not sure what to make of it thus asking me to return for an appointment so we could discuss bloodwork. I was sent for another IGF-1 test and Cortisol test- I am still waiting for results. However, on that same day, I also stopped taking my Adalat blood pressure medication to see if that was the cause. Well, 2 days later I had no symptoms and when a week went by and I returned for a follow up appointment we realized that I had severe reactions from that medication. In the end, I was relieved it was not Acro related but am still looking forward to my IGF-1 results which I should get back in 2 weeks. It takes 5 weeks for the results as it is a special test. I am back taking Diovan to control my BP levels. I had stopped since we were trying to conceive (without any luck though). Anyways, Diovan is the best med so far for me without any side effect.
Now, the reason behind (ha ha) my picture is to also share that I experienced something a little traumatic during my previous Sandostatin injection appointment last month. The injection was not given in the right area. I tried my best to give accurate arrows of my experience with the picture. Basically, it was given WAY TOO close to my spinal cord. Let me tell you, did I ever scream when being injected. I was shocked to say the least. I turned around to look at the nurse who then began to cry. I immediately told her that that is not the area for my injection (very politely). She did not know what to say but as I was returning to a "less" shocking state, I realised that she realised her mistake. I consoled her (yes, I consoled her) and left the clinic to talk to the secretary to explain in short what happen and to take care of the nurse. A day later, my foot was numb and I had the weirdess sensations. When I returned to the clinic 3 weeks later, I asked to speak with the Manager and explained my concerns (by the way, no one called me to check up on me). I wanted to make sure that this does not happen again. I wanted a clearer explanation of proper procedures when errors are made. I did not want the system to blame the nurse but to correct their methods if such a mistake is made. On that day, we found a smaller less invasive needle. I also got a crash course from my family doctor who showed me where the needle goes and to speak up if I feel they are about to inject in the wrong spot (in hindsight right). I truly feel that I will have to write a letter to the the head of the company (which I have neglected to do yet) to ensure it never happens again. I'm told that any needle given in that area so close to the spinal cord is dangerous...I knew that already.
I truly hope everyone is keeping well. All I know is that I still have to be a strong advocate for me and it has been 3 years post-op. Boy it can be exhausting. However, when you know there is something just not right don't just give in to the medical gods. They are human after all.
Health and happiness,